Recalls & Warnings
ConsumerLab.com is keeping you informed with current product recalls and warnings.
Posted August 2, 2013
Vitamin B, Vitamin C and Multimineral Supplements Recalled Due To Anabolic Steroid Risk
Anabolic steroids are associated with adverse effects such as fatigue, muscle cramping, muscle pain, masculinization of women, shrinkage of the testicles, breast enlargement, infertility in males, short stature in children, increased blood lipid levels, blood clots, pulmonary embolism, deep vein thrombosis, liver injury, kidney failure and stroke.
These supplements were distributed nationwide between July 2012 and June 2013 through internet sales and retail stores.
Recalled Healthy Life Chemistry by Purity First B-50, lot # F03Q and C02R, is packaged in a white plastic bottle containing 100 capsules. FDA analysis has confirmed this supplement contains the anabolic steroids methasterone and dimethazine.
The FDA first issued a warning to consumers not to buy or use Purity First B-50 on July 26, 2013, after laboratory tests confirmed it contained steroids. There have been 29 adverse event reports associated with the use of this supplement, including fatigue, muscle cramping, muscle pain, abnormal thyroid and liver function, unusual hair growth, impotence in men and missed menstrual periods in women.
(See ConsumerLab.com's Review of B Vitamin Supplements, for tests of related products.)
Recalled Healthy Life Chemistry Multi-Mineral, lot # 12-829, is packaged in a white plastic bottle containing 200 capsules. These capsules appear to contain the anabolic steroid dimethyltestosterone.
(See ConsumerLab.com's Review of Multivitamin and Multimineral Supplements for tests of related products.)
Recalled Healthy Life Chemistry Vitamin C, lot # E03Q, is packaged in a white plastic bottle containing 200 capsules. These capsules appear to contain the anabolic steroid dimethyltestosterone.
(See ConsumerLab.com's Review of Vitamin C Supplements for tests of related products.)
Consumers who have purchased these supplements should discontinue use immediately and contact their healthcare provider if they have experienced any adverse side effects. Consumers and healthcare providers are also encouraged to report any adverse reactions to the FDA's MedWatch Adverse Event Reporting Program.
See Related Warnings:
For more information about this recall, use the link below.